Scott went into the city today for a couple of check up appointments - one with the radiation oncologist and one with the nurse practitioner in the neuro-oncologists office. Last Monday Scott experienced some increased difficulty in language and cognitive function. The increased difficulty that he experienced last week could be due to 3 possible things: treatment side effects (from immuno-therapy or radiation), tumor growth, or a possible seizure. There is no way to tell because the first two look the same on an MRI (and you can't just biopsy the brain) and a seizure doesn't always look like a typical flailing seizure...it could just be spacing out briefly. Because of the unknown of all of this, we took the following precautions as of last Monday the 9th: increased anti-seizure meds and increased steroid dose. The increased steroid dose has helped with some of the increased symptoms which is good but he cannot stay on these long term so next week, we will probably start to ween him and see what happens. I can't wait to ween because steroids make Scott irritable and hungry but since the alternative is worse, I'll take grumpy and hungry for now! :) He also went on short term disability from work last week and although this was a tough change for him, it is the right thing to do so he can focus on getting better and let his body fight the tumors.
We will visit the neuro oncologist again next week and Scott will get his next infusion of immuno-therapy next Wednesday. Thank you to everyone who has helped with meals, baskets, unexpected gifts or cards, prayers, etc. We appreciate it all so much!
|Scott on Valentine's Day 2015!|